By continuing to use the site you agree to our Privacy & Cookies policy

Are probiotics helpful in treating antibiotic-associated diarrhoea?

Posted by:

23 September, 2013

Article: Probiotics in antibiotic-associated diarrhoea

Authors: Carmel Thomason is senior publishing manager, evidence resources, National Institute for Health and Care Excellence

THIS ARTICLE WILL TELL YOU ABOUT

·       What probiotics are and what they’re used for

·       New evidence on probiotic use

YOU WOULD BE LIKELY TO REFERENCE THIS ARTICLE IF YOU WERE RESEARCHING:

This article discusses antibiotic-induced diarrhoea specifically, but gives useful evidence that would help with essays regarding side-effects of prescribed drugs.

It would be particularly helpful if you were researching, or writing about, probiotics.

IN WHAT SITUATIONS WILL THIS ARTICLE BE USEFUL FOR ME?

This article may help you on placement when discussing side effects of antibiotics with patients. It will build your awareness of the effect antibiotics can have and teach you about the use of probiotics.

QUESTIONS FOR YOUR MENTOR/TUTOR

How can antibiotic-associated diarrhoea be treated?

What are the drawbacks of using probiotics?

STUDENT NT DECODER

Probiotics

Live organisms that are intended to provide a positive health benefit when consumed, by restoring the bacterial population of the intestine. Common strains include species of lactobacillus and bifidobacterium bacteria.

Heterogeneity

Diversity or variations.

Have your say

You must sign in to make a comment.

newsletterpromo